Vol. 12, No. 5, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14, 1 issue

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
The number of rational points of hyperelliptic curves over subsets of finite fields

Kristina Nelson, József Solymosi, Foster Tom and Ching Wong

Vol. 12 (2019), No. 5, 755–765
Abstract

We prove two related concentration inequalities concerning the number of rational points of hyperelliptic curves over subsets of a finite field. In particular, we investigate the probability of a large discrepancy between the numbers of quadratic residues and nonresidues in the image of such subsets over uniformly random hyperelliptic curves of given degrees. We find a constant probability of such a high difference and show the existence of sets with an exceptionally large discrepancy.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/involve

We have not been able to recognize your IP address 34.239.150.57 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Keywords
hyperelliptic curves, finite fields
Mathematical Subject Classification 2010
Primary: 68Q87, 68R05
Milestones
Received: 19 January 2018
Revised: 21 June 2018
Accepted: 28 July 2018
Published: 22 May 2019

Communicated by Kenneth S. Berenhaut
Authors
Kristina Nelson
Department of Mathematics
University of California
Berekeley, CA
United States
József Solymosi
Department of Mathematics
University of British Columbia
Vancouver, BC
Canada
Foster Tom
Department of Mathematics
University of British Columbia
Vancouver, BC
Canada
Ching Wong
Department of Mathematics
University of British Columbia
Vancouver, BC
Canada